Duke Mathematical Journal

Upper and lower bounds at s=1 for certain Dirichlet series with Euler product

Giuseppe Molteni

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Estimates of the form $L^{(j)}(s,\mathscr{A})\ll_{\epsilon,j,\mathscr {D_A}}\mathscr {R}^\epsilon_{\mathscr {A}}$ in the range $|s-1|\ll 1/\log \mathscr {R_A}$ for general $L$-functions, where $\mathscr {R_A}$ is a parameter related to the functional equation of $L(s,\mathscr {A})$, can be quite easily obtained if the Ramanujan hypothesis is assumed. We prove the same estimates when the $L$-functions have Euler product of polynomial type and the Ramanujan hypothesis is replaced by a much weaker assumption about the growth of certain elementary symmetrical functions. As a consequence, we obtain an upper bound of this type for every $L(s, \pi)$, where $\pi$ is an automorphic cusp form on ${\rm GL}(\mathbf {d},\mathbb {A}_K)$. We employ these results to obtain Siegel-type lower bounds for twists by Dirichlet characters of the third symmetric power of a Maass form.

Article information

Source
Duke Math. J., Volume 111, Number 1 (2002), 133-158.

Dates
First available in Project Euclid: 18 June 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1087575009

Digital Object Identifier
doi:10.1215/S0012-7094-02-11114-4

Mathematical Reviews number (MathSciNet)
MR1876443

Zentralblatt MATH identifier
1100.11028

Subjects
Primary: 11M41: Other Dirichlet series and zeta functions {For local and global ground fields, see 11R42, 11R52, 11S40, 11S45; for algebro-geometric methods, see 14G10; see also 11E45, 11F66, 11F70, 11F72}
Secondary: 11F66: Langlands $L$-functions; one variable Dirichlet series and functional equations 11F70: Representation-theoretic methods; automorphic representations over local and global fields

Citation

Molteni, Giuseppe. Upper and lower bounds at s =1 for certain Dirichlet series with Euler product. Duke Math. J. 111 (2002), no. 1, 133--158. doi:10.1215/S0012-7094-02-11114-4. https://projecteuclid.org/euclid.dmj/1087575009


Export citation

References

  • W. D. Banks, Twisted symmetric-square (L)-functions and the nonexistence of Siegel zeros on (\GL(3)), Duke Math. J. 87 (1997), 343--353.
  • D. Bump, ``The Rankin-Selberg method: A survey'' in Number Theory, Trace Formulas and Discrete Groups (Oslo, 1987), Academic Press, Boston, 1989, 49--109.
  • E. Carletti, G. Monti Bragadin, and A. Perelli, On general (L)-functions, Acta Arith. 66 (1994), 147--179.
  • P. Deligne, La conjecture de Weil, I, Inst. Hautes Études Sci. Publ. Math. 43 (1974), 273--307.
  • S. Gelbart and H. Jacquet, A relation between automorphic representations of (\GL(2)) and (\GL(3)), Ann. Sci. École Norm. Sup. (4) 11 (1978), 471--542.
  • I. Gelfand and I. Piatesky-Shapiro, Automorphic functions and the theory of representations (in Russian), Tr. Mosk. Mat. Obs. 12 (1963), 389--412.
  • R. Godement and H. Jacquet, Zeta Functions of Simple Algebras, Lecture Notes in Math. 260, Springer, Berlin, 1972.
  • E. P. Golubeva and O. M. Fomenko, Values of Dirichlet series associated with modular forms at the points (s=1/2,1) (in Russian), Zap. Nauchn. Sem. Leningrad Otdel. Mat. Inst. Steklov. (LOMI) 134 (1984), 117--137.; English translation in J. Soviet Math. 36 (1987), 79--93.
  • --. --. --. --., Behavior of the (L-)functions of parabolic forms at (s=1) (in Russian), Zap. Nauchn. Sem. S.-Petersburg Otdel. Mat. Inst. Steklov. (POMI) 204 (1993), 37--54.; English translation in J. Math. Sci. 79 (1996), 1293--1303.
  • J. Hoffstein and P. Lockhart, Coefficients of Maass forms and the Siegel zero, Ann. of Math. (2) 140 (1994), 161--181.
  • J. Hoffstein and D. Ramakrishnan, Siegel zeros and cusp forms, Internat. Math. Res. Notices 1995, 279--308.
  • H. Iwaniec, Small eigenvalues of Laplacian for (\Gamma_0(N)), Acta Arith. 56 (1990), 65--82.
  • H. Iwaniec and P. Sarnak, ``Perspectives on the analytic theory of (L)-functions'' in GAFA 2000: Visions in Mathematics, Toward 2000 (Tel Aviv, 1999), Part II, Geom. Funct. Anal. 2000, special volume, Birkhäuser, Basel, 2000, 705--741.
  • H. Jacquet and J. A. Shalika, On Euler products and the classification of automorphic representations, I, II, Amer. J. Math. 103 (1981), 499--558., 777--815. ;
  • H. Kim and F. Shahidi, Symmetric cube (L)-functions for (\GL_2) are entire, Ann. of Math. (2) 150 (1999), 645--662.
  • W. Luo, Z. Rudnick, and P. Sarnak, On the Generalized Ramanujan Conjecture for (\GL(n)), Proc. Sympos. Pure Math. 66, Part 2, Amer. Math. Soc., Providence, 1999.
  • C. Moeglin and J. L. Waldspurger, Le spectre résiduel de (\GL(n)), Ann. Sci. École Norm. Sup. (4) 22 (1989), 605--674.
  • G. Molteni, (L)-functions: Siegel-type theorems and structure theorems, Ph.D. thesis, University of Milan, Milan, 1999.
  • F. Shahidi, On certain (L)-functions, Amer. J. Math. 103 (1981), 297--355.
  • G. Shimura, On the holomorphy of certain Dirichlet series, Proc. London Math. Soc. (3) 31 (1975), 79--98.